Ticlopidine-induced lupus: A report of 4 cases Academic Article Article uri icon

Overview

MeSH Major

  • Psychometrics
  • Scleroderma, Systemic
  • Self Efficacy

abstract

  • Drug-induced lupus has been associated with various medications. Ticlopidine hydrochloride is a platelet aggregation inhibitor that has been associated with thrombotic thrombocytopenic purpura, which is believed to be immune mediated. We describe 4 patients with drug-induced lupus following the institution of ticlopidine therapy. The 4 patients, who had systemic lupus erythematosus following ticlopidine use, were examined between 1997 and 1999. The clinical features of these patients, namely, older age of onset, presence of pleurisy and arthritis, and paucity of central nervous system, renal, or skin involvement, are consistent with drug-induced lupus. All had detectable antihistone antibodies. All 4 patients had clinical and serological improvement following ticlopidine withdrawal, allowing cessation or reduction of corticosteroid therapy. We suspect that ticlopidine can cause drug-induced lupus, and that this exposure should be considered particularly in the examination of elderly patients with systemic lupus erythematosus.

publication date

  • October 28, 2002

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1001/archinte.162.19.2240

PubMed ID

  • 12390069

Additional Document Info

start page

  • 2240

end page

  • 3

volume

  • 162

number

  • 19